Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 309, NWS Shreveport, LA

October 26, 2000McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 26, 2000, 5:47 PM CDT for McCurtain County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 26, 2000, 5:47 PM CDT (22:47 UTC)
Expired
Oct 26, 2000, 6:15 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 162 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 262248
SVRSHV
OKC089-262315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT THU OCT 26 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA

* UNTIL 615 PM CDT

* AT 547 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF IDABEL...
  MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 615 PM CDT.

LAT...LON 3387 9493 3375 9483 3384 9450 3404 9464

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:25 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Oct 26, 2:25 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU OCT 26 2000

SHORT WAVE CURRENTLY MOVING ACROSS OKLAHOMA AND NORTH TEXAS WILL
MOVE SLOWLY EAST AND GRADUALLY WEAKEN. FAIRLY DECENT AREA OF
CONVECTION EXPECTED TO SPREAD EAST TONIGHT AND BRING RAIN TO THE
CWA...ESPECIALLY NORTHERN MOST ZONES. MOISTURE IS PLENTIFUL WITH THIS
SYSTEM...SO SOME DECENT AMOUNTS EXPECTED IN THE NORTH. RAINFALL
SOUTH OF I20 AND EAST OF I49 WILL BE MORE SCATTERED. NGM AND ETA
CARRY THE RAINFALL FURTHER SOUTH...WHILE THE AVN HOLDS IT MORE IN
OKLAHOMA. BASED ON DEVELOPMENT IN NORTHCENTRAL TEXAS THIS AFTERNOON
HAVE DECIDED TO GO WITH THE ETA/NGM. ALL MODELS SHIFT MOISTURE TO
THE NORTH BY SATURDAY...SO WILL DROP MENTION ALL BUT MOST NORTHERN
ZONES.

NEXT SYSTEM LOOKS PROMISING FOR MORE RAINFALL IN THE EXTENDED...SO
WILL CONTINUE WITH THE RAIN IN THE FORECAST SUNDAY BASED ON
CONTINUITY WITH THE MESO ETA. MRF SEEMS TOO FAST WITH THESE DEEP
TROFS...SO A THIRD SYSTEM BY TUESDAY LOOKS TOO FAST.

DEWPOINTS ARE UP WELL INTO THE 60S THIS AFTERNOON...SO FIRST PERIOD
AVN/NGM MOS TEMPS LOOK A LITTLE ON THE LOW SIDE. BEYOND THAT...
GUIDANCE NUMBERS LOOK REASONABLE.

PRELIMS...

SHV 65/80/63/82  4421
MLU 61/83/61/83  1321
TXK 64/78/63/80  6521
TYR 66/80/64/82  4411
LFK 65/83/64/84  3311

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.